Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 112, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 13, 2021, 11:41 AM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2021, 11:41 AM EDT (15:41 UTC)
- Expired
- Jul 13, 2021, 12:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 10:50 AM EDT, 51 minutes earlier.
Area forecast discussion, Jul 13, 10:50 AM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Key West FL 1050 AM EDT Tue Jul 13 2021 .DISCUSSION... Skies are partly cloudy across the Florida Keys this morning, with current air temperatures climbing through the mid 80s in most Keys island communities. Dewpoint temperatures are in the mid 70s, which is seasonably humid. However, steady east breezes near 15 mph take the edge off heat indices in the lower 90s. An upper-level composite analysis this morning reveals a deep layer mean anticyclone centered over the western North Atlantic between Bermuda and the Carolinas. The corresponding ridge extends well north over eastern Canada and south to the Caribbean. The system has intensified during the last 24 hours, with 500-mb geopotential heights of 5980 m at its center and 5930 m over Key West per a 15Z upper-air analysis. The Florida Keys lie along the southwestern flank in deep, moderately strong southeasterly flow from the surface through 10000 feet above ground. A weak mid-level trough/wave is noted around 700mb over the Bahamas-Cuba, having amplified during the last 12 hours owing to the intensifying anticyclone and accelerated E and SE flow along its southern periphery. A plume of rich tropical moisture is associated with the wave, and is moving quickly west-northwestward. On the mesoscale, latest satellite and radar imagery show an active mesoscale convective system (MCS) evolving over the waters between the northern Bahamas, Cuba, and Florida Keys. A few showers and storms have developed north and west of this MCS. Given the MCS, mid-level wave/cyclonic vorticity, and rich moisture plume immediately upstream, high rain/thunder chances are warranted across the service area, and a rapid increase in convective coverage has commenced already in our outer marine zones. We may need to increase rain/thunder chances this evening (up from current 50 percent) if trends persist. && .MARINE... Small Craft Should Exercise Caution in all Keys coastal waters today for ESE winds 15-20 knots. In addition, winds and seas will be higher in and near numerous showers and scattered thunderstorms through late afternoon. Subtropical high pressure centered over the western Atlantic will continue to build westward across the Florida peninsula this afternoon, resulting in moderate to fresh easterly breezes across Florida Keys coastal waters. Above average rain and thunder chances will persist into tonight, and winds and seas will be higher in and near these scattered to numerous showers and thunderstorms. A decrease to mainly moderate breezes is expected late tonight and Wednesday. High pressure over the western Atlantic and Florida will then maintain moderate to occasionally fresh easterly breezes across the Keys waters through the rest of the week and into the weekend. && .AVIATION... Showers and thunderstorms are quickly developing across the Straits of Florida and moving west to northwest towards the island chain. For now VFR conditions will prevail, however towards 17-19Z expect showers and thunderstorms to approach the MTH terminal, bringing bouts of MVFR and IFR conditions. For now will keep mention of VCSH and amend as necessary as conditions require. Near-surface winds will be east to southeast near 15 knots with frequent gusts near 20 knots outside of convection. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Kasper Aviation/Nowcasts....LIW Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 13, 4:18 AM EDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 418 AM EDT Tue Jul 13 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 418 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected across the Florida Keys and surrounding coastal waters today into tonight. The primary thunderstorm hazards will be strong gusty winds and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms will be possible through the period. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:35 AM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 13, 10:37 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jul 13, 12:35 PM EDT | Special Marine Warning | KEY | 55 min | |
| Jul 13, 2:02 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.